| Model Number |
7060M-90 |
| Medical Device Problem Code |
Malposition of Device (2616)
| Health Effect - Clinical Code |
Undesired Nerve Stimulation (1980)
| Date of Event |
04/19/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of analysis and fmeas, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause is user error: improper implant size selection, using too long of an implant, possibly due to poor imaging because of the patient's poor bone quality.
Event or Problem Description
The patient had left side si joint arthrodesis in (b)(6) 2019 where three implants were installed.The patient has poor bone quality and imaging was difficult.The patient complained of inability to move her left leg post-op.The surgeon determined that the superior positioned implant had breached the neuroforamen.A few hours after the initial procedure, the surgeon performed a revision procedure where he removed the superior positioned implant and installed a new, shorter, implant of the same type in an inferior position to the remaining implants.No other preexisting implants were adjusted or removed.The patient's radicular symptoms, inability to move her left leg, resolved following the revision procedure.